MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open at the distal end.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured right c4 aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 7.9 mm, neck diameter 6.2 mm.Landing zone (artery size): distal 4.5 mm and proximal 4.9 mm.The patient¿s vessel tortuosity was minimal.After angiography, the diameter of the navien tip was calibrated in 2d and the blood vessels were measured.The distal diameter of the ophthalmic artery at the distal anchor point was 4.5 mm.The proximal vessel diameter is 4.9 mm and the length was 20 mm, so a ped-475-20 dense mesh stent was selected for implantation.The access adopted 6f-90 long sheath +5f115navien, and the phenom27 stent catheter was guided to m1 section through the guide wire, and the guide wire was withdrawn.Unpacked the stent and performed high-pressure dripping to hydrate until 10 drops of water were produced.Pressed the delivery sheath against the phenom27 hub port, then delivered the stent to the m1 segment, with the stent tip exposed about 7 mm.  under fluoroscopy, the wall apposition of the stent was observed.It was found that the stent could not be opened.The y valve was locked and repeatedly pushed and pulled, but no improvem ent was seen.Repeated attempts at retrieval and redeployment without results, so considered replacing the stent.Then ped-475-25 was re-selected for implantation and the stent was redeployed after full hydration.After the stent tip was opened in the m1 segment, it was pulled back and anchored at the distal end of the ophthalmic artery.After anchoring, the stent deployment was performed.During the deployment process, the stent was opened under fluoroscopic observation and adhered well to the wall.Before deploying to the retrieval deployment point, the final angiography was performed.Confirmed that the anchoring position, opening and adhesion of the stent tip were good, and then the stent was performed for final deployment.Performed angiography to confirm that the stent was fully opened and well adhered to the wall.After the microcatheter passed through the stent, the tip emerged to retrieve the delivery system.The tip of the micro-guidewire was shaped into a g-shaped bend, and the guidewire massage was performed through the micro-catheter phenom27.After performing anteroposterior and lateral angiography, it was observed that the distal and proximal anchoring distances of the stent were good and the stent was well adhered to the wall, so the operation was ended and completed successfully.Dapt (dual antiplatelet treatment) was administered (pru level unknown).The angiographic result post procedure: smooth blood flow.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was r esheathed less than or equal to 2 times.It was unknown if there were any additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.It was unknown if the pipeline resheathed and removed with the microcatheter.There were no patient symptoms or complications associated with this event.  ancillary devices: 6f-90 long sheath, 5f115 navien, and the phenom 27.
 
Additional Manufacturer Narrative
Product analysis #813863913:¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) ¿ as found condition: the pipeline flex shield was returned within the inner pouch; inside a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The distal and proximal ends of the braid were opened and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer complaint was not confirmed as the distal and proximal ends of the braid were fully opened and frayed.However, the cause of the failure to open and damaged braid could not be determined.Possible causes of the failure to open include vessel tortuosity, damaged braid, or user deploying braid in vessel bend.The customer reported that the vessel tortuosity was minimal and the pipeline flex shield braid was not deployed in the vessel bend, which rules out those two potential causes.It is possible that the damaged braid contributed to the failure to open.Damage to the braid can occur due to over-manipulation, deployment technique, advancing or retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20409109
Report Number2029214-2024-01815
Device Sequence Number8118828
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public00763000284633
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberB684765
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight63 KG